MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned device found that the basket was in an extended position when received and does not have visual defects.A functional test was performed and it was found that the thumbwheel would move freely in both directions.However, the sheath would not move over the wire and the basket would not close.When the device was disassembled, it was found that the pull wire was broken at its proximal end.The evaluation concluded that during preparation the device could have been manipulated.Moreover, the failure found (pull wire broken) could have been caused due to the excessive force or twisting of the device by the user.It appears that the encountered failure could have affected the device performance (the ability of the device to retract the basket).Based on the information available and the condition of the returned product it is possible that the way in which the device was handled and manipulated during preparation may have contributed to the failure noted, therefore the most probable root cause of this complaint is ¿handling damage¿.The device history record (dhr) review found that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex nitinol retrieval basket was used during a procedure for sialolithiasis performed on (b)(6) 2017.According to the complainant, during preparation, the optiflex basket was tested and it was found that the basket would not open.The procedure was completed with another optiflex basket.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; pull wire broken.

Brand Name
OPTIFLEX¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7063130
Report Number3005099803-2017-03512
Device Sequence Number1461442
Product Code FFL
UDI-Device Identifier08714729767596
UDI-Public08714729767596
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2019
Device Model NumberM0063903000
Device Catalogue Number390-300
Device Lot Number20612569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1